In March 1999, a 54-year-old woman was hospitalized with a burning generalized erythema covering approximately 85% of her skin surface. Approximately 30 hours prior to admission, she had received a single course of topical photochemotherapy (psoralen–UV-A bath therapy) in a dermatological outpatients' practice for psoriasis. The patient mentioned that she had been exposed to UV irradiation for 30 minutes. Immediate antiphlogistic therapy, including high-dose prednisolone, aspirin, and indomethacin, did not prevent massive blister development (Figure 1). Laboratory parameters were normal except for leukocytosis (white blood cell count, 16.1 × 109/L) and an elevated lactate dehydrogenase level (384 U/L). The patient was transferred to a specializedburn care unit, where she died of septicemia 16 days after the psoralen–UV-A bath therapy.
Voß A, Leverkus M, Bröcker E, Goebeler M. Topical Psoralen Photochemotherapy With Lethal Outcome. Arch Dermatol. 2001;137(3):383. doi: